It is currently Fri Aug 18, 2017 4:08 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
 Post subject: need advice
PostPosted: Sun Feb 28, 2010 9:59 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Feb 26, 2010 1:52 pm
Posts: 24
HI....I thought I posted this but I cant find it sorry I am new to puters.Anyway I have been on 4 mg sub for a year and the last three days I went to 2 mg been feeling tired,my tummy hurts a lil depressed is this normal? I have had some depression on 6mg an 4mg so dunno if thats normal either.I tried last year to just stop at 4 mg an omg that was no fun.So anyways thanks for your time :)


Top
 Profile  
 
 Post subject:
PostPosted: Sun Feb 28, 2010 10:30 pm 
Hi Jenealle! Sorry you're feeling some depression. I don't think it's uncommon at all. I've even heard of some of the doctors putting their patients on an antidepressant with their Suboxone especially as they are in the final stages of tapering. This makes sense to me because I've heard many people say that Suboxone does a pretty good job of treating their underlying depression if they've had that diagnosis even before starting Suboxone.
For me, I never had depression, didn't even know what it felt like until after I got addicted to opiates. When I tried abstinence-based recovery for a while, I found that after the intense acute phase of withdrawal was over, I was left with a pretty depressed mood and extremely low motivation to do anything all day for weeks and weeks. It really was debilitating to me. From that experience I deduced that dysphoria must be a component of Post Acute Withdrawal. So to me it would make perfect sense to inquire about the possible need for a prescription for an SSRI when approaching one's final taper and jump off Suboxone.
I am on ~4mg/day right now and if I notice those low moods setting in when I begin to taper further, I will plan to talk to my doctor about the need for an antidepressant for a while. Maybe this is something you might want to think about too.
Just keep taking it slowly with your taper, giving yourself plenty of time to adjust to each reduction in your dose. Stay in close contact with your doctor and let him/her know if you run into issues or problems along the way. Don't get in too big of a hurry......you don't want to mess up everything you've worked so hard for over all these months that you've been in recovery.
Hope that helps a little and let us know how you're doing. Hey and when you have a minute, come back and tell us a little more about yourself!


Top
  
 
 Post subject:
PostPosted: Sun Feb 28, 2010 11:01 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Feb 26, 2010 1:52 pm
Posts: 24
Thanks for the response very much appreciated. I will post 2 morrow about myself , not feeling all that great right now.Hey thanx again. 8)


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Feb 28, 2010 11:11 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Wed Feb 17, 2010 10:03 pm
Posts: 991
Sorry you aren't feeling so hot. I don't blame you. I do think depression and lack of motivation is completely normal. It would be a good idea to try an antidepressant at this point in my opinion. I can tell you that I went on an antidepressant and although it hasn't really had enough time to kick in, the depression did lift and has lifted slowly every day since. It has been about 7 weeks now and I feel pretty good. It should pass but you can always do the antidepressant thing just to be on the safe side.

Keep us posted. There are a lot of things you can do to make this easier on yourself as you go through it. You will need support.


Top
 Profile  
 
 Post subject:
PostPosted: Mon Mar 01, 2010 12:19 am 
Offline
Super Poster
Super Poster

Joined: Fri Jul 10, 2009 11:50 pm
Posts: 128
I am down to about .25mg a day and have had depression at this low dose. For the first time in my life i've started taking anti-depressants and they are working great. I feel much better. I can still feel it when i don't take enough sub or when it's time to take the sub but i don' have random jags of sadness which is great. So get on some anti depressants! If you already are then just fight through it. As you taper down you will feel some depression.


Top
 Profile  
 
 Post subject:
PostPosted: Tue Mar 02, 2010 12:39 pm 
Offline
Super Poster
Super Poster

Joined: Fri Dec 11, 2009 10:29 am
Posts: 164
hawker1 wrote:
I am down to about .25mg a day and have had depression at this low dose. For the first time in my life i've started taking anti-depressants and they are working great. I feel much better. I can still feel it when i don't take enough sub or when it's time to take the sub but i don' have random jags of sadness which is great. So get on some anti depressants! If you already are then just fight through it. As you taper down you will feel some depression.


Hey Hawker... What anti-depressant is working for you? I'm also at a low dose subs and have depression but never got much relief from the many different AD's I tried. Someone told me recently cymbalta worked for them when others didn't.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group